Coffee and Psoriasis

No doubt about it, I love a good cup of Joe. I used to take it with milk however a few years ago I switched to black (I’ve never added sugar) and now it is my preferred beverage.  Mmmm a good nude coffee.

I’ve known for a long time that drinking coffee has many health benefits including possibly reducing the risk of diabetes, heart disease, Parkinson’s disease, cirrhosis of the liver and even Alzheimer’s.  The reason is because it is full of antioxidants.   In fact if you read the linked article you’ll see that some doctors believe that coffee is the major source of antioxidants in many people’s diet.

Even though I love coffee and it has proven health benefits, there has been some suggestion that perhaps it isn’t good for psoriasis warriors as it can trigger inflammation, which in turn can cause psoriasis to flare.  However researchers have now found that there is no evidence of any link between coffee and psoriasis!  Great news.  You can read the summary of the study here.

In the last couple of days I’ve had some terrible stomach aches.  On two occasions the stomach aches have started after I had a spinach shake.  This is a special blended drink I sometimes have for breakfast, and consists of 3 cups of spinach, some peanut butter, 1/2 a banana, 2 scoops of protein powder, a cup of non fat milk, and some ice.  This is great recipe I got from Drew’s fit2fat2fit site and I’ve had it many times in the past.  I’ve never had any stomach problems with it though, and my stomach was incredibly sore the last few days.  It was very bad on Sunday and then grumbling through Monday and Tuesday, and then very bad again last night.  I’ve started a course of cipro to bash any bacterial infection I may have, however I’m also wondering if I’ve suddenly developed a lactose intolerance (is it possible to suddenly develop?), or perhaps if the protein powder I’ve used has passed it’s expiry date and if that could cause the stomach aches.

In both cases of bad stomach aches I’ve taken some analgesics as well as buscopan, and it hasn’t fully cured the pain.

As I’ve mentioned I’ve started the antibiotics, and I’ll also throw out the protein powder and get a new batch.  Hopefully that will fix the problem.

This entry was posted in Psoriasis, Psoriatic Arthritis and tagged , , . Bookmark the permalink.

Leave a Reply

Your email address will not be published. Required fields are marked *